Rash of overdoses sparks RCMP warning
A Naloxone kit (Ezzah Bashir)
Grande Prairie RCMP and Alberta Health Services have issued warning to street drug users after 14 overdoses were reported over a four day period.
Police say an investigation revealed the potential source of the overdoses: pink or purple pills they believe to be primarily made of heroin. Authorities suggest street drug users use extreme caution if they are looking to buy from the potentially lethal batch.
The warning comes just days after HIV North put out a similar warning to needle drug users who are now facing more time on the street.
Mounties say those engaging in illegal drug use should never use alone and always carry a naloxone kit. Individuals experiencing an overdose can show the following symptoms:
– breathing slowly or not breathing at all
– nails and/or lips are blue
– choking or throwing up
– making gurgling sounds
– skin is cold and clammy
Anyone who believes they are witnessing an overdose is urged to call 9-1-1 immediately.